Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 219, NWS Kansas City, MO

October 6, 2017Atchison County, Holt County, Missouri

NWS Kansas City, MO issued this river flood warning at Oct 6, 2017, 5:35 AM CDT for Atchison County, Holt County, Missouri. It took effect at Oct 6, 2017, 8:02 AM CDT. It was in force for 67 hr.

The area

The outline as issued.

The facts

Issued
Oct 6, 2017, 5:35 AM CDT (10:35 UTC)
In effect from
Oct 6, 2017, 8:02 AM CDT
Expired
Oct 9, 2017, 2:36 AM CDT
In force
67 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Moderate

Counties Atchison County, MO, Holt County, MO

The radar

The Omaha radar (KOAX), 136 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tarkio River near Fairfax (FFXM7).

Action stage
12 ft
Minor stage
17 ft
Moderate stage
18 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06813000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

902 
WGUS43 KEAX 061035
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
535 AM CDT Fri Oct 6 2017



...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Tarkio River at Fairfax affecting Atchison and Holt Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC005-087-071035-
/O.NEW.KEAX.FL.W.0219.171006T1720Z-171009T0736Z/
/FFXM7.2.ER.171006T1720Z.171007T0000Z.171008T0736Z.NO/
535 AM CDT Fri Oct 6 2017

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Tarkio River at Fairfax.
* from this afternoon to Sunday night.
* At  5:15 AM Friday the stage was 13.4 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 19.4 feet by this evening. The river will fall below 
  flood stage by early Sunday morning.
* At 17.0 feet...Low-lying farm fields begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Tarkio River
  Fairfax         17   13.4   Fri 05 AM   19.4 this evening
     
&&
  
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546

  

$$
5 follow-up statements
315 
WGUS83 KEAX 061304
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
804 AM CDT Fri Oct 6 2017

...The Flood Warning continues for the following rivers in 
Missouri...

  Tarkio River at Fairfax affecting Atchison and Holt Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC005-087-071304-
/O.EXT.KEAX.FL.W.0219.171006T1302Z-171009T0600Z/
/FFXM7.2.ER.171006T1156Z.171007T0000Z.171008T0600Z.NO/
804 AM CDT Fri Oct 6 2017

The Flood Warning continues for
  The Tarkio River at Fairfax.
* until late Sunday night.
* At  7:15 AM Friday the stage was 17.4 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 20.0 feet by this
  evening. The river will fall below flood stage early Sunday 
  morning.
* At 19.0 feet...Flooding begins in the vicinity of Corning.
* At 18.0 feet...U.S. Highway 59 north of Fairfax begins to flood.
* At 17.0 feet...Low-lying farm fields begin to flood.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Tarkio River
  Fairfax         17   17.4   Fri 07 AM   20.0 this evening
     
&&
  
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546

  

$$
739 
WGUS83 KEAX 061953
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
253 PM CDT Fri Oct 6 2017

...The Flood Warning continues for the following rivers in 
Missouri...

  Tarkio River at Fairfax affecting Atchison and Holt Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC005-087-071953-
/O.EXT.KEAX.FL.W.0219.000000T0000Z-171008T2136Z/
/FFXM7.2.ER.171006T1156Z.171006T1615Z.171007T2136Z.NO/
253 PM CDT Fri Oct 6 2017

The Flood Warning continues for
  The Tarkio River at Fairfax.
* until Sunday afternoon.
* At  2:15 PM Friday the stage was 17.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will fall below flood stage by evening. The
  river will then rise above flood stage again Saturday 
  morning...cresting at 18.5 feet by early Saturday afternoon. The 
  river will fall below flood stage Saturday afternoon.
* At 19.0 feet...Flooding begins in the vicinity of Corning.
* At 18.0 feet...U.S. Highway 59 north of Fairfax begins to flood.
* At 17.0 feet...Low-lying farm fields begin to flood.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Tarkio River
  Fairfax         17   17.9   Fri 02 PM   18.5 Saturday afternoon
     
&&
  
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546

  

$$
508 
WGUS83 KEAX 070121
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
821 PM CDT Fri Oct 6 2017

...The Flood Warning continues for the following rivers in 
Missouri...

  Tarkio River at Fairfax affecting Atchison and Holt Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC005-087-080121-
/O.EXT.KEAX.FL.W.0219.000000T0000Z-171008T0430Z/
/FFXM7.2.ER.171006T1156Z.171006T1615Z.171008T0430Z.NO/
821 PM CDT Fri Oct 6 2017

The Flood Warning continues for
  The Tarkio River at Fairfax.
* until Saturday evening.
* At  7:15 PM Friday the stage was 13.3 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise back above flood stage by late Saturday morning and 
  continue to rise to near 18.5 feet by early Saturday afternoon. The
  river will fall below flood stage by Saturday afternoon.
* At 18.0 feet...U.S. Highway 59 north of Fairfax begins to flood.
* At 17.0 feet...Low-lying farm fields begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Tarkio River
  Fairfax         17   13.3   Fri 07 PM   18.5 early Saturday 
afternoon
     
&&
  
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546

  

$$
274 
WGUS83 KEAX 071525
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1025 AM CDT Sat Oct 7 2017



...The Flood Warning continues for the following rivers in Kansas...
Missouri...

  Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
  Counties.

  Tarkio River at Fairfax affecting Atchison and Holt Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC043-MOC003-021-081525-
/O.EXT.KEAX.FL.W.0220.171008T0831Z-171012T1000Z/
/SJSM7.1.ER.171008T0831Z.171009T1200Z.171011T1000Z.NO/
1025 AM CDT Sat Oct 7 2017

The Flood Warning continues for
  The Missouri River at St Joseph.
* from late tonight to late Wednesday night.
* At  9:30 AM Saturday the stage was 14.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
  rise to near 20.1 feet by Monday morning. The river will fall below
  flood stage by Wednesday morning.
* At 19.0 feet...Backwater from the Missouri River floods property 
  along the Nodaway river at Nodaway, Missouri.
* At 17.0 feet...Lowland flooding upstream and downstream from St. 
  Joseph occurs.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  St Joseph       17   14.9   Sat 09 AM   20.1 Monday morning
     
&&
  
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505

  

$$

MOC005-087-081524-
/O.EXT.KEAX.FL.W.0219.000000T0000Z-171009T0349Z/
/FFXM7.2.ER.171006T1156Z.171008T0000Z.171008T0349Z.NO/
1025 AM CDT Sat Oct 7 2017

The Flood Warning continues for
  The Tarkio River at Fairfax.
* until Sunday evening.
* At  9:15 AM Saturday the stage was 18.9 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 20.0 feet by this
  evening. The river will fall below flood stage tonight.
* At 19.0 feet...Flooding begins in the vicinity of Corning.
* At 18.0 feet...U.S. Highway 59 north of Fairfax begins to flood.
* At 17.0 feet...Low-lying farm fields begin to flood.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Tarkio River
  Fairfax         17   18.9   Sat 09 AM   20.0 this evening
     
&&
  
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546

  

$$
660 
WGUS83 KEAX 080239
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
939 PM CDT Sat Oct 7 2017


...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Tarkio River at Fairfax affecting Atchison and Holt Counties.

&&

MOC005-087-080309-
/O.CAN.KEAX.FL.W.0219.000000T0000Z-171009T0349Z/
/FFXM7.2.ER.171006T1156Z.171007T1915Z.171008T0050Z.NO/
939 PM CDT Sat Oct 7 2017

The Flood Warning is cancelled for
  The Tarkio River at Fairfax.
* At 9:15 PM Saturday the stage was 15.9 feet.
* Flood stage is 17.0 feet.
* Fell below flood stage at 7:50 PM Saturday.
* Forecast...The river will continue to fall to 8.4 feet by Monday 
  morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Tarkio River
  Fairfax         17   15.9   Sat 09 PM   15.3 early Sunday morning
     
&&
  
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 6, 3:28 AM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Oct 6, 3:28 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
328 AM CDT Fri Oct 6 2017

.Discussion...
Issued at 328 AM CDT FRI OCT 6 2017

Scattered showers and a occasional isolated thunderstorms are
affecting much of the CWA early this morning. This will continue to
be the case through the course of the day today as showers will
continue to develop out ahead of a stationary boundary which is
extending across southern Iowa into northern Kansas. These
showers/storms will continue to be fueled by a weak southwesterly
LLJ that will remain present over the area through the day. The area
will remain in the warm sector today allowing temperatures to rise
into the mid 70s to near 80 despite overcast skies. Heavier rain is
then expected for tonight as a upper level trough digs through the
Plains states and forces the stationary front back towards the CWA
as a cold front. PWATs tonight will be in the 1.75"-2.00" range so
storms that develop along and out ahead of the front tonight will be
very efficient. The potential for additional heavy rain across
northwestern and north central Missouri where widespread 1 to 3
inches has already fallen will continue the concern for flooding
across those areas. Consequently, the flood watch will remain in
effect until Saturday morning. The cold front and storms is then
expected to exit the area by Saturday afternoon with seasonable
highs in the upper 60s and lower 70s. Southerly flow is then
expected to quickly return on Sunday allowing temperatures to return
to well above normal with highs in the upper 70s to lower 80s.

The beginning of next work week will begin unsettles as models
depict another upper level trough moving through central Plains.
This trough will force another cold front through the area and bring
another round of showers and storms in the late Monday through
Tuesday timeframe. Highs by Tuesday will be in the 60s and will
remain in the 60s on Wednesday as surface high pressure builds into
the region. However, downsloping westerly flow should allow
temperatures to rebound into the lower 70s on Thursday.

&&

.Aviation...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1059 PM CDT THU OCT 5 2017

VFR conditions are expected at the start of the period before
things get active. A warm front will start to push into the area
this morning with scattered showers and isolated thunderstorms
moving in from eastern Kansas. Lower ceilings are expected to
build into the northern terminals near sunrise causing MVFR
conditions until the afternoon. As the showers and storms start to
move to the north the ceilings will start to rise with VFR
conditions expected by the early afternoon. Winds will also
increase on the backside of the showers with gusts in the low 20s
out of the south. A cold front will start to move into NW Missouri
just before midnight bringing thunder potential near KSTJ at the
end of the period with VCTS added to the TAF.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through Saturday morning for KSZ025-102.

MO...Flood Watch through Saturday morning for MOZ001>006-011>015-020.

&&

Discussion...73
Aviation...Barham
Hazardous weather outlook, Oct 6, 5:09 AM CDT, 26 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
509 AM CDT Fri Oct 6 2017

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-071015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
509 AM CDT Fri Oct 6 2017

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 On and off storms are expected today, with a line of storms
producing moderate to heavy rain moving through overnight. An
additional 1-3 inches of rain is expected with locally higher
amounts possible in northwest MO and northeast KS. Therefore, a Flood
Watch remains in effect through Saturday morning for these areas.
Other areas could see up to 1 inch of rain. Storms should move out
quickly Saturday. No severe weather is expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

 Dry conditions are expected Saturday evening through Sunday. The
next chance for storms returns early next week.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 10:16 AM CDTRiver Flood WarningEAXAndrew, Buchanan5 days

Nearby

River Flood Warnings in Missouri, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.